# SDR 2018FA0000522

- Difficulty date: March 30, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N54410
- Make and model: Piper PA-28-151
- Aircraft serial: 287415057
- Engine: Lyc O320*
- System (JASC): 7414 · Magneto/Distributor
- Part: Shaft
- Condition: Fractured
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A SMOOTH 200 RPM DROP ON RIGHT MAGNETO WHEN PERFORMING HIS PRE DEPARTURE ENG CHECK.  REPLACING THE POINTS, CAPACITOR, CAM AND CAM GEAR DID NOT RESOLVE THE PROBLEM.  AFTER CLOSER INVESTIGATION IT WAS FOUND THAT BY HOLDING THE MAGNETO DRIVE GEAR THAT THE CAM GEAR COULD BE ROTATED ABOUT 3 OR 4 DEGREES.  THIS WOULD INDICATE A FRACTURED ROTOR SHAFT, PN M3548.  THE MAGNETO WAS REPLACED WITH AN OVERHAULED UNIT OF THE SAME PN AND TIMED TO THE ENG.  THE PROBLEM WAS RESOLVED.
